Woke up this morning to the joy of tinnitus. Ringing, ringing, ringing… to the point the noise drove me back into bed with the hopes of outsleeping it. Not a chance. I can sometimes outsleep a “sound headache” (a headache I get from a sound overload), but today there is no hope of outsleeping the loud ringing in my ears.
Oddly, the hearing aid does help some. Sometimes the reverse is true, however. This HA has almost no feedback, so perhaps it is why it seems to help more.
So, for now, I’m having a subdued ringing in my head. Such fun.
Don’t forget…some medications contribute to tinnitus including:
- Antibiotics, including polymyxin B, erythromycin, vancomycin and neomycin
- Cancer medications, including mechlorethamine and vincristine
- Water pills (diuretics), such as bumetanide, ethacrynic acid or furosemide
- Quinine medications used for malaria or other health conditions
- Certain antidepressants may worsen tinnitus
- Aspirin taken in uncommonly high doses (usually 12 or more a day)
The Mayo Clinic has some decent information on the problem.